Advertisement

Can tipranavir cause diabetic ketoacidosis?

The HIV drug tipranavir (Aptivus) can raise your blood sugar and cause diabetic ketoacidosis -- a serious condition that occurs when your blood sugar has climbed to dangerous levels. If diabetic ketoacidosis isn't treated, it can be fatal.

If you take tipranavir, it's important to be aware of these warning signs of diabetic ketoacidosis:
  • dry mouth
  • fruity breath
  • shortness of breath
  • nausea or vomiting
  • decreased consciousness
Get medical help immediately if you experience any of these symptoms.

Continue Learning about Anti-HIV Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.